Doctors in the health system estimate that in practice the number of cases is higher.
Some 13 people have experienced mild facial paralysis as a side effect after taking the COVID-19 vaccine, the Health Ministry reported, and estimates are that the number of cases could be higher.Health officials have raised questions about whether or not to administer the second dose to these individuals, but the Health Ministry is recommending that the second dose be given. “For at least 28 hours I walked around with it [facial paralysis],” one person who had the side effect told Ynet. “I can’t say it was completely gone afterwards, but other than that I had no other pains, except a minor pain where the injection was but there was nothing beyond that.”As for receiving the second dose, he admits he is undecided, but says that “it is important to note that this is something rare, and I don’t want people to avoid getting vaccinated. It’s important.””I recently came across, for example, someone vaccinated who was dealing with paralysis, and decided not to give her a second dose,” Prof. Galia Rahav, director of the Infectious Diseases Unit at Sheba Medical Center stated, told Ynet. “It is true that it can be given according to the Health Ministry, but I did not feel comfortable with it.”She added that, “No one knows if this is connected to the vaccine or not. That’s why I would refrain from giving a second dose to someone who suffered from paralysis after the first dose.”The Health Ministry stated, however, that the second dose should of course be only provided if and when the paralysis passes, Ynet reported.